Custom Search

News

Thursday 01 December 2005

Delayed reduction in left ventricular function following treatment of non-Hodgkin's lymphoma with chemotherapy and rituximab, unrelated to acute Infusion Reaction.

By: Kanamori H, Tsutsumi Y, Mori A, Kawamura T, Obara S, Shimoyama N, Tanaka J, Asaka M, Imamura M, Masauzi N.

Cardiology 2006;105(3):184-7

We report 3 cases of reduced cardiac function with complications in non-Hodgkin's lymphoma patients who were treated with rituximab. Patients experienced reduced cardiac functions after the administration of rituximab; there was no evidence of any preceding infusion reactions. Reticulin fiber was observed diffusely in cardiac muscles. Transforming growth factor-beta levels were elevated after the administration of rituximab. We believe that continuous elevation of transforming growth factor-beta may promote the growth of reticulin fiber in cardiac muscles. Reduction in cardiac functions is a severe complication that must be considered when rituximab is administered. Copyright 2006 S. Karger AG, Basel.

Use of this site is subject to the following terms of use